MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 0580-1-440
Medical Device Problem Codes Degraded (1153); Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: suspected stem loosening (no loosening detected by orthopedic surgeon's imaging, but slight loosening identified by radiologist's interpretation) led to removal of the exeter stem.Discoloration was observed on the removed stem, prompting a request for investigation; however, the stem was discarded by the hospital.No complications or adverse events occurred during this procedure itself.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening and other (discoloration) involving an exeter stem was reported.The event of loosening was not confirmed; the event of discoloration was confirmed based on the provided photo.Method & results: -device evaluation and results: visual inspection: the reported device was not returned however a photograph was provided for review.The photograph shows an explanted exeter stem with blood on it.Dark brown/ black discoloration was noticed on the device surface.The identification of the discoloration cannot be determined.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to suspected stem loosening.It's reported that no loosening detected by orthopedic surgeon's imaging, but slight loosening identified by radiologist's interpretation.Discoloration was observed on the removed stem.The reported device was not returned however a photograph was provided for review.The photograph shows an explanted exeter stem with blood on it.Dark brown/ black discoloration was noticed on the device surface.The identification of the discoloration cannot be determined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40 STEM 44MM NO 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24298569
Report Number0002249697-2026-00082
Device Sequence Number13103951
Product Code JDI
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240418
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-440
Device Lot NumberG8756336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer05/30/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age48 YR
Patient SexFemale
Patient Weight143 LB
Patient RaceAsian